MAUDE Adverse Event Report: SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT

SCITON INC. JOULE; POWERED LASER SURGICAL INSTRUMENT
Model Number JOULE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
10/26/2023: sciton received the following email from the patient.I would like to speak with customer service in reference to a complication that occurred while being treated with the sciton laser product by my formal dermatologist dr.(b)(6).Due to complications i was treated with two oral antibiotics, one topical cream antibiotic, prescription methyprednisolone and dr.'s office skin care products zo skin health.Four wound swab cultures were completed with the result from a burn on my face resulting with the bacterial infection pseudomonas.This procedure was recommended to me on my yearly skin check exam (history of skin cancer of face).I am requesting additional information about the product machine as the md said that the settings were standard for what he planned.As a nurse, i questioned dr.Prior to agreeing to such a procedure and was reassured their would be only mild swelling, redness, mild discomfort and mends after be evaluated by 48 hours.I would appreciate hearing back from your company as the recovery took several months with scarring.The procedure was done in (b)(6) 2022 and i finally have made an appointment to follow up with another dermatologist one year post procedure.
 
Additional Manufacturer Narrative
11/14/2023: sciton called patient.Patient reported that she was treated with halo following the bbl treatment.Prior to the procedure, the doctor briefed the patient on expected outcomes, and patient reviewed the informational pamphlet.At the time of treatment, the patient was 69 years old with a history of facial skin cancer.Following the physician's instructions, the patient applied numbing cream beforehand and prior to the treatment, which caused slight facial redness.During the treatment on her right cheek, the patient alerted the doctor to a burning smell, and the doctor immedietly moved the handpiece to the forehead.Post-treatment, the patient noticed immediate redness and swelling in her right cheek, with subsequent darkening of the skin within 24 hours.Upon reporting these symptoms to the doctor, the doctor suggested that the patient may have inadvertently aggravated the area, by rubbing or scratching at night.The patient observed an infection in the burned area, which was later confirmed through a culture test.Antibiotics were prescribed and effectively treated the infection.According to the patient, the recovery process lasted several months, leaving behind scars and enlarged pores.Patient is currently under the care of another dermatalogist and the patient has noted improvement in symptoms and is recovering well.11/14/2023: sciton called the doctor's office and left a message with the receptionist, asking doctor to return the call.11/14/2023: dr.Returned the call and provided information that the patient received treatment on (b)(6) 2022 and last check up was on (b)(6) 2023.Dr mentioned that the treatment settings were appropriate for this treatment.The patient experienced an infection on her right cheek post-treatment, which was successfully resolved by antibiotics.During the follow-up on (b)(6) 2023, the patient was in good health with no signs of face related issues.

Brand Name
JOULE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer (Section G)
SCITON INC.
925 commercial street
palo alto CA 94303
Manufacturer Contact
jay patel
925 commercial street
palo alto 
MDR Report Key18211862
Report Number2953696-2023-00034
Device Sequence Number6444950
Product Code GEX
UDI-Device Identifier00863249000305
UDI-Public0863249000305
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K101916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJOULE
Device Catalogue Number1500-036-50
Device Lot Number18679
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale